MAUDE Adverse Event Report: SMITH & NEPHEW, INC. SCR BIORCI-HA 10X25 STERILE; SCREW, FIXATION, BONE

SMITH & NEPHEW, INC. SCR BIORCI-HA 10X25 STERILE; SCREW, FIXATION, BONE
Model Number 7209016
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Information (3190)
Date of Event 10/06/2020
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that, during an acl reconstruction procedure, while fixation the "biorci screw-ha (10x25mm)" in the tibial tunnel, the tip of the screw broke.The procedure was successfully completed without significant delay using a back-up device.No additional complications were reported.All available information has been disclosed.If additional information should become available, a supplemental report will be submitted accordingly.
 
Additional Manufacturer Narrative
The reported device, used in treatment, was not returned to the designated complaint unit for independent evaluation, thus visual inspection and functional testing could not be performed.There was a relationship found between the subject device and the reported incident.A review of the customer-supplied photograph was performed and observed the screw was fractured.The complaint was confirmed.Please refer to the instructions for use for recommendations on proper use of the device and potential troubleshooting methods to prevent future reoccurrence of the reported event.A review of the device history records showed there were no indications to suggest that the product did not meet manufacturing specification or would not be able to perform as intended.A complaint history review concluded this was a repeat issue.The instructions for use was reviewed and found to include conditions of off label use and technique specifics, as well as precautions and warnings related to the use of the device.A review of risk management files found that the reported failure was documented appropriately.A review of the manufacturing procedure for biorci®-ha screws found that found that each component should be visually inspected for all non-conforming attributes defined in the procedure and according to the acceptance criteria on the part drawing, data sheet, or associated sops.No containment or corrective actions are recommended at this time.If the product associated with this event is returned at a future date, this investigation will be reopened for evaluation.

Brand Name
SCR BIORCI-HA 10X25 STERILE
Common Device Name
SCREW, FIXATION, BONE
Manufacturer (Section D)
SMITH & NEPHEW, INC.
130 forbes blvd.
mansfield MA 02048
MDR Report Key10738520
Report Number1219602-2020-01662
Device Sequence Number14252069
Product Code HWC
UDI-Device Identifier03596010460035
UDI-Public03596010460035
Combination Product (Y/N)N
Initial Reporter CountryPK
PMA/510(K) Number
K002274
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/27/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/06/2024
Device Model Number7209016
Device Catalogue Number7209016
Device Lot Number50803910
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 10/06/2020
Supplement Date Received by Manufacturer04/26/2021
Initial Report FDA Received Date10/26/2020
Supplement Report FDA Received Date04/27/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;